I just went to the neurologist yesterday and he didn't tell me anything good.
I was diagnosed in August of this year and I have been on Copaxone for two months. I just recently started having tingling in my back and some numbness in my bottom lip. I thought I might be having another attack.
The neurologist said he does think it's another attack and that it is probably effecting my brain stem because of my symptoms. He said the Copaxone probably isn't going to work and he wants to put me on Tysabri.
He says that lesions on the brain stem usually lead to more severe disability. I am to schedule an MRI to see what it shows.
I'm afraid of going on Tysabri and I'm even more afraid about what might happen to me in the future.
My neuro is a MS specialist. I think he was concerned about me having numbness in my lower lip. He said that that indicated trouble near or on my brain stem and that could cause "severe" disability. He said I could go on the Tsybari for a year and then try the Copaxone again maybe.
First things first, don't be afraid. Brainstem lesions are certainly something that will affect you, but it's a bit early to start worrying. Who knows where that lesion is? And even better, it may not be a lesion on your brainstem, but a problem with the trigeminal nerve.
I started out with a drooping right eyelid. I started to develop numbness in my nose, lip, and cheek. My chin spent a year tingling and buzzing. Then my lower lip on the right side really became a problem, because it was so weak that it wouldn't close properly. I really had to pay attention to it. Then in September of this year, my lip, nose and eyelid started to feel really cold - as if I had stuck that side of the face in the freezer.
So do I have a brainstem lesion? Who knows. I either have a brainstem lesion or demyelination of the trigeminal nerve. If it is a brainstem lesion, it hasn't caused me to be in a wheelchair. Or conversely, numbness of the face doesn't always mean that you have a lesion in the brainstem. The most important thing is to treat the symptoms. It sounds like you have a neuro who's paying attention, and that's the most important thing.
I'm scared too. I've on Betaseron for almost a year and keep relasping. I'm afraid Tysabri is the next step for me as well. I go back to the neuro on the 22nd. I'm doing out patient treatment now with IV steroids. She said we have to make a change.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.